Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 3:48 AM CDT for Hood County, Somervell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 3:48 AM CDT (08:48 UTC)
- Expired
- Jun 4, 2000, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hood County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 040854 FFWFWD TXC221-425-041200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HOOD COUNTY IN NORTH CENTRAL TEXAS SOMERVELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 700 AM CDT * AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN ACROSS HOOD AND EASTERN SOMERVELL COUNTIES...MOVING EAST AT 20 MPH. ONE TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR...WHERE TWO TO FOUR INCHES HAS FALLEN DURING THE LAST 24 HOURS. AN ADDITIONAL ONE TO TWO INCHES IS LIKELY. AT 345 AM...THE HOOD COUNTY SHERIFFS OFFICE REPORTED FLOODING ON NUMEROUS ROADS. ADDITIONAL RAIN WILL RESULT MORE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3211 9789 3223 9759 3255 9762 3253 9801 l
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 4, 3:30 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT SUN JUN 4 2000 UPPER LEVEL LOW CONTINUES TO DRIFT EAST THIS AM. EXPECT PRECIP TO TAPER OFF DURING THE MORNING HOURS...MUCH LIKE SATURDAY MORNING. BEST CHANCE OF RAIN/THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE IN THE SOUTHEAST HALF OF THE FORECAST AREA AS THE TROUGH AXIS MOVE EAST. HEAVIEST OBSERVED RAINFALL DURING PAST 24 HOURS WAS OVER FIVE INCHES AT MINERAL WELLS. WITH THE POSSIBILITY OF MORE RAIN AND THUNDERSTORMS AND A SATURATED GROUND MOST LOCATIONS...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 4 PM THIS AFTERNOON AND INCLUDE THE SOUTHEAST ZONE THE WAS EXCLUDED IN THE FIRST ISSUANCE. A COLD FRONT WILL PUSH INTO THE AREA MONDAY MORNING AND HELP KEEP MAX TEMPS NEAR NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO PUSH THE BULK OF THE PRECIP TO THE SOUTHEAST OF THE REGION MONDAY. IN EXTENDED PERIOD... MRF KEEPS UPPER LOW OVER SE TEXAS THE DRIFTS IT BACK NORTH INTO NORTH CENTRAL TEXAS BY FRIDAY AND FORECASTING RAIN AT THAT TIME. HOWEVER...WILL KEEP EXTENDED FORECAST DRY AS LOCATION OF UPPER LOW WILL DETERMINE THE BEST CHANCE OF RAIN IN THE REGION...PROVIDED THE MRF IS CORRECT IN IT/S FORE%CAST. WE/LL SEE. DFW 81/70/82/67 5200 ACT 83/70/82/67 +500 .FTW...FLASH FLOOD WATCH TODAY. 82
In the hours before
Local storm report, Jun 4, 3:15 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0915 PM WEATHERFORD TX TORNADO
06/03/00 PARKER DEPARTMENT OF PUBLIC
SAFETY REPORTED A
TORNADO IN WEATHERFORD
1245 AM 3 W CROWLEY TX FLOOD
06/04/00 TARRANT AMATEUR RADIO SPOTTERS
REPORTED WATER IN HOMES
SOUTH OF HIGHWAY 1187 3
MILES WEST OF CROWLEY.
0125 AM 6 S WEATHERFORD TX FLOOD
06/04/00 PARKER SHERIFFS OFFICE
REPORTS HIGH WATER ON FM
1708 6 MILES SOUTH OF
WEATHERFORD.
0135 AM WEATHERFORD TX FLOOD
06/04/00 PARKER SHERIFFS OFFICE
REPORTS WATER 3 FEET
DEEP AND 75 YARDS WIDE
OVER DIXON ROAD.
0140 AM GRANBURY TX FLOOD
06/04/00 HOOD SHERIFFS OFFICE
REPORTS HIGH WATER OVER
ROADS IN GRANBURY.
0145 AM GODLEY TX FLOOD
06/04/00 JOHNSON SHERIFFS OFFICE
REPORTS NUMEROUS AREAS
OF FLOODING IN
GODLEY...JOSHUA...AND
BURLESON.
0215 AM POTTSBORO TX FLOOD
06/04/00 GRAYSON SHERIFFS OFFICE
REPORTS HIGH WATER OVER
THE ROAD ON HIGHWAY 120.
0218 AM MINERAL WELLS TX FLOOD
06/04/00 PALO PINTO MINERAL WELLS POLICE
DEPARTMENT REPORTS
OVERFLOWING CANAL IN
MINERAL WELLS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.